Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Group Theory

Editor-in-Chief: Parker, Christopher W.

Managing Editor: Wilson, John S. / Khukhro, Evgenii I. / Burness, T.C.

IMPACT FACTOR 2018: 0.470
5-year IMPACT FACTOR: 0.520

CiteScore 2018: 0.53

SCImago Journal Rank (SJR) 2018: 0.566
Source Normalized Impact per Paper (SNIP) 2018: 1.047

Mathematical Citation Quotient (MCQ) 2018: 0.48

See all formats and pricing
More options …
Volume 13, Issue 2


Solvability of generalized monomial groups

Joachim König
  • Institut für Mathematik der Universität Würzburg, Am Hubland, 97074 Würzburg, Germany. E-mail:
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2009-08-31 | DOI: https://doi.org/10.1515/jgt.2009.047


The solvability of monomial groups is a well-known result in character theory. Certain properties of Artin L-series suggest a generalization of these groups, namely to groups with the property that every irreducible character has some multiple which is induced from a character φ of U with solvable factor group U/ker(φ). Using the classification of finite simple groups, we prove that these groups are also solvable. This means in particular that the mentioned properties do not enable one to deduce a proof of the famous Artin conjecture for any non-solvable group from a possible proof for solvable groups.

About the article

Received: 2009-01-21

Revised: 2009-06-16

Published Online: 2009-08-31

Published in Print: 2010-03-01

Citation Information: Journal of Group Theory, Volume 13, Issue 2, Pages 207–220, ISSN (Online) 1435-4446, ISSN (Print) 1433-5883, DOI: https://doi.org/10.1515/jgt.2009.047.

Export Citation

© de Gruyter 2010.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Tung Le, Jamshid Moori, and Hung P. Tong-Viet
Journal of Algebra, 2013, Volume 374, Page 27

Comments (0)

Please log in or register to comment.
Log in